Alert archive / California / Wind Advisories in 2016
Wind Advisory 41, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 2, 2016, 12:36 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2016, 12:36 PM PST (20:36 UTC)
- Expired
- Dec 2, 2016, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
473 WWUS76 KHNX 022036 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1236 PM PST FRI DEC 2 2016 CAZ089>092-030445- /O.UPG.KHNX.FZ.A.0001.161203T0600Z-161203T1700Z/ /O.NEW.KHNX.FZ.W.0001.161203T0800Z-161203T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... GOSHEN...VISALIA 1236 PM PST FRI DEC 2 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * MINIMUM TEMPERATURES OF 28 TO 32 DEGREES ARE LIKELY ACROSS MUCH OF THE VALLEY LATE FRIDAY NIGHT INTO SATURDAY MORNING. MINIMUM TEMPERATURES AS LOW AS 25 DEGREES ARE POSSIBLE IN A FEW OF THE COLDEST RURAL LOCATIONS...WHILE URBAN AREAS SUCH AS FRESNO AND BAKERSFIELD REMAIN JUST ABOVE FREEZING. * DURATIONS OF BELOW FREEZING TEMPERATURES OF 3 TO 6 HOURS ARE POSSIBLE. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ096-097-030445- /O.CON.KHNX.HW.W.0006.000000T0000Z-161203T0600Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- INCLUDING THE CITIES OF...DEVILS POSTPILE...FLORENCE LAKE... LAKE THOMAS EDISON...TUOLUMNE MEADOWS...BASS LAKE...FISH CAMP... WAWONA...CAMP NELSON...GIANT FOREST...LODGEPOLE...GRANT GROVE... JOHNSONDALE 1236 PM PST FRI DEC 2 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...STRONG WINDS ARE EXPECTED THROUGH THIS EVENING. * WINDS...NORTHEAST TO EAST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...STRONG CROSSWINDS ARE POSSIBLE WHICH CAN CAUSE NUMEROUS TREES TO FALL ON STRUCTURES AND ACROSS ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ095-098-099-030445- /O.NEW.KHNX.WI.Y.0041.161202T2036Z-161203T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1236 PM PST FRI DEC 2 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING...THROUGH THIS EVENING. * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY POSSIBLE IN BLOWING DUST OR SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH
2 follow-up statements
454 WWUS76 KHNX 030211 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 611 PM PST FRI DEC 2 2016 CAZ096-097-030315- /O.CAN.KHNX.HW.W.0006.000000T0000Z-161203T0600Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- INCLUDING THE CITIES OF...DEVILS POSTPILE...FLORENCE LAKE... LAKE THOMAS EDISON...TUOLUMNE MEADOWS...BASS LAKE...FISH CAMP... WAWONA...CAMP NELSON...GIANT FOREST...LODGEPOLE...GRANT GROVE... JOHNSONDALE 611 PM PST FRI DEC 2 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE REMAINED OVER THE HIGH COUNTRY AND ARE NO LONGER EXPECTED TO AFFECT MOST LOCATIONS. $$ CAZ089>092-031015- /O.CON.KHNX.FZ.W.0001.161203T0800Z-161203T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... GOSHEN...VISALIA 611 PM PST FRI DEC 2 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... * MINIMUM TEMPERATURES OF 28 TO 32 DEGREES ARE LIKELY ACROSS MUCH OF THE VALLEY LATE FRIDAY NIGHT INTO SATURDAY MORNING. MINIMUM TEMPERATURES AS LOW AS 25 DEGREES ARE POSSIBLE IN A FEW OF THE COLDEST RURAL LOCATIONS...WHILE URBAN AREAS SUCH AS FRESNO AND BAKERSFIELD REMAIN JUST ABOVE FREEZING. * DURATIONS OF BELOW FREEZING TEMPERATURES OF 3 TO 6 HOURS ARE POSSIBLE. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ095-098-099-030600- /O.CON.KHNX.WI.Y.0041.000000T0000Z-161203T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 611 PM PST FRI DEC 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITY POSSIBLE IN BLOWING DUST OR SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
791 WWUS76 KHNX 030551 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 951 PM PST FRI DEC 2 2016 CAZ095-098-099-030700- /O.EXP.KHNX.WI.Y.0041.000000T0000Z-161203T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 951 PM PST FRI DEC 2 2016 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS OVER THE REGION HAVE DIMINISHED. LOCAL GUSTY WINDS BELOW CANYONS ARE STILL POSSIBLE THROUGH THE NIGHT TIME HOURS. $$ CAZ089>092-031400- /O.CON.KHNX.FZ.W.0001.161203T0800Z-161203T1700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD... GOSHEN...VISALIA 951 PM PST FRI DEC 2 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * MINIMUM TEMPERATURES OF 28 TO 32 DEGREES ARE LIKELY ACROSS MUCH OF THE VALLEY LATE FRIDAY NIGHT INTO SATURDAY MORNING. MINIMUM TEMPERATURES AS LOW AS 25 DEGREES ARE POSSIBLE IN A FEW OF THE COLDEST RURAL LOCATIONS...WHILE URBAN AREAS SUCH AS FRESNO AND BAKERSFIELD REMAIN JUST ABOVE FREEZING. * DURATIONS OF BELOW FREEZING TEMPERATURES OF 3 TO 6 HOURS ARE POSSIBLE. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL CROPS OR OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DUDLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:38 AM PST, 8 hours 58 minutes earlier.
Area forecast discussion, Dec 2, 3:38 AM PST, 8 hours 58 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 338 AM PST Fri Dec 2 2016 .SYNOPSIS... Cold front that moved through the region will bring in colder airmass with possible freezing conditions in the San Joaquin Valley tonight. Dry conditions this weekend. A weak trough will move through the region on Tuesday. Gradually warming and dry conditions are expected by the end of next week. && .DISCUSSION... Regional Water Vapor imagery is indicating that a closed low is digging south into AZ attm. We are currently seeing more of a northerly flow across the Sierra instead of a perpendicular NE flow across the Sierra needed for a strong Mono wind event. The wind event has not really set up yet and is expected to set up later this morning. We have seen some gusts to 35 mph near Mt. Tom. Today and Tonight...Models continue to dig the upper low into NRN Mexico by tonight. The models have backed off on the wind gust speeds, and it will be marginal for warning criteria. Once the low kicks east and the winds die off, we are concerned about min temps later tonight across the San Joaquin Valley. Models are trending warmer with the current deterministic runs across the Valley. We will see some locations reaching the freezing point, however it does not look like it will impact as large of an area in the SJV. We will also probably not see the metropolitan areas get below freezing as well. The day shift will get to look at another model run and decide what to do with the Freeze Watch and High Wind Warning. Saturday through Monday...Quiet weather is expected this weekend as temperatures are forecast to modify a bit as high pressure ridge builds in over the region through early next week. Some patchy fog is possible in the SJV each night. Valley temperatures are expected to remain above freezing. Tuesday through Friday...A fast moving dry cold front will push through the Central California Interior on Tuesday with colder temperatures expected Tuesday and Wednesday nights across the SJV. We are expecting Freezing temperatures across parts of the SJV each of those nights. Gradual warmup is expected Thursday and Friday with late night and early morning fog once again returning to parts of the SJV. && .AVIATION... Areas of MVFR visibilities due to haze and mist across the San Joaquin Valley through 17z. Strong wind exist aloft due to a robust jet max moving through the region today. These winds have the potential to erode the BR mention from the terminals early as winds mix down. However, confidence in this remains low for gusty winds in the San Joaquin Valley, though these will winds will exist across the High Sierra. Otherwise, VFR conditions can be expected across the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... On Friday December 2 2016... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is low. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... High Wind Warning until 10 PM PST this evening CAZ096-097. Freeze Watch from this evening through Saturday morning CAZ089>092. && public...JDB avn/fw...Meadows synopsis...JDB weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 6:28 AM PST | Dense Fog Advisory | HNX | 4 hr | |
| Dec 2, 12:36 PM PST | Freeze Warning | HNX | 20 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.